MAUDE Adverse Event Report: SYNTHES GMBH SMALL DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH SMALL DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 394.06
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is being filed after the review of the following journal article: wehbé, m.A.Et al (1995), ulnar shortening using the ao small distractor, j hand surg vol.20a (xx), pages 959-964 (usa).The study demonstrates that ulnar transverse shortening osteotomy with external compression and plating is a simple and effective method of ulnar shortening, and that highly precise and complex instrumentation is not essential.During the study, a total of 24 patients (12 male and 12 female) and a mean age of 38 years were included in the study.These patients had ulnar impaction syndrome and underwent ulnar shortening osteotomy.Patients were reviewed retrospectively to evaluate a technique using the ao small distractor (synthes) and 2.7-mm dcp.All were followed up to an average of 32 months.The following complications were reported as follows: - (n=1) continuous wrist pain - (n=3) delayed union - (n=1) fell after plate removal and fractured her ulna through the osteotomy line (was re-plated and healed) - (n=13) pain directly over the plate this report is for an unknown synthes small distractor.A copy of the literature article is being submitted with this medwatch.This is report 1 of 2 for (b)(4).

Brand Name
SMALL DISTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key19336523
Report Number8030965-2024-06348
Device Sequence Number19484770
Product Code LXH
UDI-Device Identifier10886982199485
UDI-Public(01)10886982199485
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number394.06
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown